Alert archive / New York / Small Craft Advisories in 2023

Small Craft Advisory 65, NWS Buffalo, NY

June 27, 2023

NWS Buffalo, NY issued this small craft advisory at Jun 27, 2023, 7:04 PM EDT. It took effect at Jun 28, 2023, 2:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2023, 7:04 PM EDT (23:04 UTC)
In effect from
Jun 28, 2023, 2:00 AM EDT
Expired
Jun 28, 2023, 2:00 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

990 
WHUS71 KBUF 272304
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
704 PM EDT Tue Jun 27 2023

LOZ043-044-280715-
/O.NEW.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 2 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-280600-
/O.EXB.KBUF.SC.Y.0064.230628T0200Z-230628T0600Z/
Lower Niagara River-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-280715-
/O.EXB.KBUF.SC.Y.0064.230628T0200Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-280500-
/O.EXT.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-280300-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
231 
WHUS71 KBUF 280245
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1045 PM EDT Tue Jun 27 2023

LEZ020-280345-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

$$

LEZ040-041-280500-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-280600-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0600Z/
Lower Niagara River-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-281000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-281045-
/O.CON.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 2 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS71 KBUF 280518
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
118 AM EDT Wed Jun 28 2023

LOZ030-280630-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-230628T0600Z/
Lower Niagara River-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

LEZ040-041-280630-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LOZ042-281000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-281330-
/O.CON.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS71 KBUF 281022
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
622 AM EDT Wed Jun 28 2023

LOZ042-281130-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
622 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LOZ043-044-281800-
/O.CON.KBUF.SC.Y.0065.000000T0000Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
622 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
035 
WHUS71 KBUF 281355
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
955 AM EDT Wed Jun 28 2023

LOZ043-044-281800-
/O.CON.KBUF.SC.Y.0065.000000T0000Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
955 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
432 
WHUS71 KBUF 281759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
159 PM EDT Wed Jun 28 2023

LOZ043-044-281900-
/O.EXP.KBUF.SC.Y.0065.000000T0000Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
159 PM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 5:30 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 27, 5:30 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
530 PM EDT Tue Jun 27 2023

.SYNOPSIS...
Unsettled weather will continue through the middle of the week
as an upper low moves slowly across the region, producing rounds
of showers and scattered thunderstorms with very uneven
coverage. Dry weather then returns Thursday and Friday as high
pressure builds across the Lower Great Lakes region.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Regional radar shows scattered to numerous showers with a few
thunderstorms moving across the region early this evening. An
upper level trough axis from stacked low pressure extends
southward across Western NY. This trough will move very slowly
eastward across eastern NY on Wednesday. Increasing instability
with ML CAPES around 1000 J/Kg will support convection from the
Genesee River Valley eastward, with more general shower
activity across Western NY due to a cooler and more stable
environment. Can't rule out a few stronger storms with locally
heavy rain in far eastern portions of the forecast area, however
convection has been slow to start and the time window for this
is limited through early this evening. Temperatures will range
from the upper 60s to lower 70s across Western NY to the upper
70s from Rochester eastward.

Convectively driven showers and scattered thunderstorms will
taper off this evening, however the trough axis may produce or
maintain showers overnight as it gradually slides eastward
across the region overnight. By daybreak expect Western NY to be
mainly rain-free with some lingering showers east of Lake
Ontario. Lots of low level moisture will support stratus, which
may result in fog across higher terrain. Lows will range from
the upper 50s to lower 60s.

On Wednesday, showers will continue to taper off from west to
east during the day with mainly rain-free conditions expected by
sunset. Skies will clear out across far Western NY late in the
day while cloud cover will hold strong east of Rochester.

Model guidance suggests the potential for more wildfire smoke to
move in late tonight and Wednesday. It's difficult to pin down
whether this will reach the surface, or will just filter
sunshine once it clears out. This could also impact air quality
during this time.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
The axis of the weakening trough that brought the unsettled weather
through the first half of the week will finally be clear of the
region by Wednesday night, having pushed off to the east into New
England. With broad mid-level ridging back across the central Great
Lakes in its wake, the region will remain dry outside of a few
lingering showers east of Lake Ontario as the area remains in closer
proximity to the slowly departing trough. With the center of the
weak surface high encroaching on the eastern Great Lakes, resultant
clearing skies and light winds may allow some patchy fog to develop
back across the western Southern Tier. Lows will be quite cool in
the area as well, with temperatures bottoming out in the low 50s and
possibly a few upper 40s across the hilltops. Lows elsewhere will be
in the mid to upper 50s.

Outside of a stray shower across the North Country, much quieter and
seasonable weather on tap for Thursday and much of Thursday night as
surface high pressure drifts across the region. Mid/upper level flow
on the backside of the departing trough may support advection of
Canadian wildfire smoke back into the region during the day, though
will opt to leave it out of the forecast at this juncture as
confidence remains low, especially in regards to surface mixing.
Temperatures will top out right around climatological norms in the
mid/upper 70s, though depending on wildfire smoke content, could see
a couple degrees being shaved off daytime highs.

Looking at the larger scale pattern moving into Friday, a closed low
will be drifting east across central Ontario Province as strong high
pressure ridging remains anchored along the Gulf Coast. Zonal flow
between these two features across the Lower Great Lakes and Ohio
Valley will allow a few weak, fast moving upper level disturbances
to track west to east. One of these may evolve into an MCS late
Thursday night into Friday morning (as currently depicted by the
CMCreg and NAM), though both solutions have this feature staying
well to our southwest. Otherwise, a warmer, more humid, and
increasingly unstable airmass will build over the eastern Great
Lakes as the surface high migrates off the east coast, and moisture
transport into the region increases ahead of the upper low. PWATs
are expected to increase back above 1.5 inches by Friday, and
combined with diurnal instability and lake breeze boundaries in the
afternoon, expecting showers and a few thunderstorms to develop
during the day, especially inland from the lakes. Confidence remains
relatively low in the severe potential as timing/placement of the
fast moving upper disturbances and jet dynamics remains uncertain.
Daytime highs will top out around the low to mid 80s for most spots,
with a notable increase in Td's leading to a muggier feeling day
overall.

While daytime convection and thunderstorm activity is expected to
wind down with the setting sun Friday evening, large scale forcing
and continued moisture transport from the approaching trough will
maintain chances for showers overnight into Saturday. A much more
uncomfortable night for sleeping weather overall with both low
temperatures and dewpoints in the low/mid 60s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Through this period a closed upper level low will rotate across
southern Canada. Unsettled weather is expected, especially Saturday
and Sunday when the base of the upper level trough passes through,
and PWATs rise to around 1.75 inches. Muggy conditions and
instability will allow for showers or even an isolated thunderstorm
through the night, while peak heating of the day will highlight
storm development. Overall wind pattern is not that great for
stronger storms, but the muggy atmosphere could yield several
heavy downpours over the weekend.

Highs Friday ahead of the upper level low will reach into the 80s
across lower elevations...with mid/upper 80s likely in the Genesee
Valley. Southerly flow Friday and Saturday night will keep the area
warm and muggy, with lows only in the low to mid 60s. As the upper
level low passes to our north highs will fall back to near or just
above normal levels Saturday through Monday.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A slow moving mid level trough across Western NY will very
slowly make its way to eastern NY by Wednesday. This will
support periods of showers, with scattered thunderstorms
possible. Most of the thunderstorms will be from Rochester
eastward with a more stable environment across Western NY.
Meanwhile, low level moisture will increase with the approach of
the low with cigs dropping to MVFR or IFR from west to east
through this evening. Fairly high confidence in IFR cigs tonight
given the strong model consensus. There may be some fog, but
this will mainly be confined to higher terrain and is not
expected to impact TAF sites.

Low clouds will lift and begin to scatter out during the day
Wednesday. One possible concern is haze or wildfire smoke which
may potentially lower visibility at times. For now, confidence
is not high enough for inclusion in the TAFs.

Outlook...

Wednesday night...Mainly VFR. Patchy valley fog possible.

Thursday...Mainly VFR. A chance of showers and isolated
thunderstorms, mainly east of Lake Ontario.

Friday...VFR.

Saturday and Sunday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
A trough will slowly cross the eastern Great Lakes tonight.
Southwest winds have increased on Lake Erie. Winds will become
WNW tonight following the passage of the trough. Winds and waves
will build on Lake Ontario and briefly approach Small Craft
Advisory criteria overnight through Wednesday morning.

A few scattered thunderstorms will develop this afternoon and
evening with locally higher winds and waves near storms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
     NYZ010-019-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...Apffel/Hitchcock
NEAR TERM...Apffel/Hitchcock/HSK
SHORT TERM...PP
LONG TERM...EAJ
AVIATION...Apffel/HSK
MARINE...Apffel/Hitchcock/HSK
Hazardous weather outlook, Jun 27, 5:01 AM EDT, 14 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
501 AM EDT Tue Jun 27 2023

NYZ001>003-011>013-020-021-280915-
Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Cattaraugus-
Allegany-
501 AM EDT Tue Jun 27 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-280915-
Northern Erie-Chautauqua-Southern Erie-
501 AM EDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-280915-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
501 AM EDT Tue Jun 27 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and scattered thunderstorms are expected this afternoon and
evening. A few storms may produce localized heavy rainfall and gusty
winds. There is a Marginal Risk of a few isolated severe
thunderstorms with damaging winds, mainly along and east of
Interstate 81.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
501 AM EDT Tue Jun 27 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Jun 27, 6:41 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
641 PM EDT Tue Jun 27 2023

NYZ006>008-272345-
Jefferson NY-Oswego NY-Lewis NY-
641 PM EDT Tue Jun 27 2023

...Strong thunderstorms will impact portions of eastern Jefferson,
Lewis and eastern Oswego Counties through 745 PM EDT...

At 638 PM EDT, Doppler radar was tracking an area of strong
thunderstorms across eastern Oswego, eastern Jefferson, and Lewis
Counties, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Watertown, Fort Drum, Carthage, Lowville, West Carthage, Redfield,
Herrings, Highmarket, Barnes Corners, Whetstone Gulf State Park,
Constantia, West Monroe, Denmark, New Bremen, Watson, Martinsburg,
Black River, Williamstown, Philadelphia, and Lyonsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4342 7553 4348 7581 4333 7589 4331 7586
      4322 7588 4318 7601 4320 7608 4324 7612
      4435 7574 4410 7517 4361 7511
TIME...MOT...LOC 2238Z 229DEG 14KT 4358 7591

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:06 PM EDTSpecial Weather StatementBUFJefferson, Lewis39 min
Jun 27, 4:05 AM EDTSmall Craft AdvisoryBUF26 hr
Jun 27, 4:06 AM EDTBeach Hazards StatementBUFChautauqua, Erie21 hr
Jun 27, 6:41 PM EDTSpecial Weather StatementBUFLewis64 min

Nearby

Small Craft Advisories in New York, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.